MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE DETECTOR SENSOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE DETECTOR SENSOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Model Number 23-07-50
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the bubble detector sensor.The incident occurred in arlington, texas.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report that a bubble detector sensor malfunctioned during setup.Customer requested replacement of the sensor.No other detail was provided and a reportable malfunction cannot be excluded.There was no patient involvement.
 
Additional Manufacturer Narrative
Livanova received a report about a bubble sensor malfunction.No patient/user affected.Livanova field service technician was dispatched to customer facility and confirmed that bubble sensor cushions were deflated.A new bubble sensor was installed and the s5 was released at its expected functions.The unit is installed since 2016 and an analysis of the complaint database did not reveal further events related to this bubble sensor.The issue is a known failure that is related to silicone oil diffusion through cushions causing false alarms, that was investigated by the rci 2015-15 (deflated bubble sensor cushions).Investigation revealed that the oil diffusion through cushions is a design problem.Based on available information, it can be reasonably concluded that the reported issue was about deflated cushion leading to oversensing of the bubble sensor.This issue is not likely to result in serious injury since a false alarm can always be cleared by the user once the line has been verified to be free of air and perfusion can be easily restarted.In addition, it is also possible to perform override of the monitoring function.Therefore, the event is re-evaluated as not reportable.The risk is in the acceptable region.No corrective action is deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
BUBBLE DETECTOR SENSOR
Common Device Name
MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15446296
Report Number9611109-2022-00473
Device Sequence Number7529825
Product Code KRL
UDI-Device Identifier04033817900597
UDI-Public(01)04033817900597(11)160304
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K955152
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-07-50
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown